Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Journal Article

Constitutional Rules and Fiscal Policy Outcomes

Torsten Persson and Guido Tabellini
The American Economic Review
Vol. 94, No. 1 (Mar., 2004), pp. 25-45
Stable URL: http://www.jstor.org/stable/3592767
Page Count: 21
  • Download ($10.00)
  • Subscribe ($19.50)
  • Add to My Lists
  • Cite this Item
Constitutional Rules and Fiscal Policy Outcomes
Preview not available

Abstract

We investigate the effect of electoral rules and forms of government on fiscal policy outcomes in a large sample of democracies. We rely on different estimation methods to address prospective problems of statistical inference, due to nonrandom selection of these constitutional rules. The findings are consistent with our theoretical priors: presidential regimes induce smaller governments than parliamentary democracies, while majoritarian elections lead to smaller governments and smaller welfare programs than proportional elections.

Page Thumbnails

  • Thumbnail: Page 
25
    25
  • Thumbnail: Page 
26
    26
  • Thumbnail: Page 
27
    27
  • Thumbnail: Page 
28
    28
  • Thumbnail: Page 
29
    29
  • Thumbnail: Page 
30
    30
  • Thumbnail: Page 
31
    31
  • Thumbnail: Page 
32
    32
  • Thumbnail: Page 
33
    33
  • Thumbnail: Page 
34
    34
  • Thumbnail: Page 
35
    35
  • Thumbnail: Page 
36
    36
  • Thumbnail: Page 
37
    37
  • Thumbnail: Page 
38
    38
  • Thumbnail: Page 
39
    39
  • Thumbnail: Page 
40
    40
  • Thumbnail: Page 
41
    41
  • Thumbnail: Page 
42
    42
  • Thumbnail: Page 
43
    43
  • Thumbnail: Page 
44
    44
  • Thumbnail: Page 
45
    45